Monge strikes again : optimal placement of web proxies in the internet

G.J. Woeginger

    Research output: Contribution to journalArticleAcademicpeer-review

    23 Citations (Scopus)
    7 Downloads (Pure)


    In a recent paper (Proceedings of IFIP’98), Li et al. study the problem of placing m web proxies in the internet under a given traffic pattern. They consider the special case of a linear net topology with n nodes. Their goal is to minimize the overall latency of accessing the target web server subject to the network resources and traffic pattern. They show how this problem can be solved in O(n2m) time. In this short note, we observe that one of the underlying cost functions in this problem carries a Monge structure. By exploiting this structure and by applying some well-known results from the literature, we get a faster algorithm with time complexity O(nm).
    Original languageEnglish
    Pages (from-to)93-96
    JournalOperations Research Letters
    Issue number3
    Publication statusPublished - 2000


    Dive into the research topics of 'Monge strikes again : optimal placement of web proxies in the internet'. Together they form a unique fingerprint.

    Cite this